Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A general functional equation
HTML articles powered by AMS MathViewer

by J. H. B. Kemperman PDF
Trans. Amer. Math. Soc. 86 (1957), 28-56 Request permission
References
  • R. P. Boas Jr., Functions which are odd about several points, Nieuw Arch. Wisk. (3) 1 (1953), 27–32. MR 54836
  • N. G. de Bruijn, Functions whose differences belong to a given class, Nieuw Arch. Wiskunde (2) 23 (1951), 194–218. MR 0043870
  • N. G. de Bruijn, A difference property for Riemann integrable functions and for some similar classes of functions, Nederl. Akad. Wetensch. Proc. Ser. A. 55 = Indagationes Math. 14 (1952), 145–151. MR 0047120
  • T. Carleman, Les fonctions quasi-analytiques, Paris, 1926. H. Cramér, Random variables and probability distributions, Cambridge, 1937.
  • Paul Erdös and Michael Golomb, Functions which are symmetric about several points, Nieuw Arch. Wisk. (3) 3 (1955), 13–19. MR 68723
  • Hans Hahn, Über Funktionen mehrerer Veränderlicher, die nach jeder einzelnen Veränderlichen stetig sind, Math. Z. 4 (1919), no. 3-4, 306–313 (German). MR 1544367, DOI 10.1007/BF01203018
  • H. Kestelman, On the functional equation $f(x+y)=f(x)+f(y)$, Fund. Math. 34 (1947), 144–147. MR 22298, DOI 10.4064/fm-34-1-144-147
  • J. F. Koksma, Diophantische Approximationen, Berlin, 1936. H. Lebesgue, Sur les fonctions représentables analytiquement, J. Math. Pures Appl. vol. 1 (1905) p. 201.
  • Yu. V. Linnik, On some identically distributed statistics, Doklady Akad. Nauk SSSR (N.S.) 89 (1953), 9–11 (Russian). MR 0056223
  • J. Marcinkiewicz, Sur une propriété de la loi de Gauss, Math. Zeit. vol. 44 (1938) pp. 612-618. —, Sur les fonctions indépendantes III, Fund. Math. vol. 31 (1938) pp. 86-102. N. E. Nörlund, Differenzenrechnung, Berlin, 1924. A. Ostrowski, Über die Funktionalgleichung der Exponentialfunktion und verwante Funktionalgleichungen, Jber. Deutschen Math. Verein. vol. 38 (1929) pp. 54-62. S. Ruziewicz, Contribution à l’étude des ensembles de distances de points, Fund. Math. vol. 7 (1925) pp. 141-143. W. Sierpinsky, Démonstration élémentaire du théorème sur la densité des ensembles, Fund. Math. vol. 4 (1923) pp. 161-171. —, Hypothèse du continu, Warsaw, 1934, p. 135.
  • V. P. Skitovič, Linear forms of independent random variables and the normal distribution law, Izvestiya Akad. Nauk SSSR. Ser. Mat. 18 (1954), 185–200 (Russian). MR 0062972
  • H. Steinhaus, Sur les distances des points dans les ensembles de mesure positive, Fund. Math. vol. 1 (1920) pp. 93-104.
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 39.00, 26.00
  • Retrieve articles in all journals with MSC: 39.00, 26.00
Additional Information
  • © Copyright 1957 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 86 (1957), 28-56
  • MSC: Primary 39.00; Secondary 26.00
  • DOI: https://doi.org/10.1090/S0002-9947-1957-0094610-0
  • MathSciNet review: 0094610